Missouri, 2016Damaging Wind in Missouri, June 26, 2016
June 26, 2016 · NWS LSX · 1 event in 1 county or zone
Isolated severe storms moved through portions of central Missouri. There were several reports of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms moved through portions of central Missouri. There were several reports of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 12:06 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 12:06 PM CST, 2 hours 24 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
106 PM CDT SUN JUN 26 2016
.SHORT TERM... (Today and Tonight)
Issued at 306 AM CDT Sun Jun 26 2016
Like yesterday, the main focus today will be on convective trends
and coverage. The vast majority of convection thus far this
morning is centered through IA, with a small trailing portion in
NW MO which has actually shown a recent weakening trend. This
activity/MCS is being largely driven by a weak low amplitude
disturbance and 30+ kt southwesterly LLJ. I'm not sure whether
anything will bodily move into NE MO this morning, however there
is a rather apparent outflow progressing to the east/southeast and
this boundary combined with the LLJ should be enough to support at
least some scattered activity within the NW third of the CWA
through around 15z or so. The other quandry this morning is what
will happen across southeast and east central MO into southwest
IL. The overly wet GFS and some iterations of the HRRR have
showers and thunderstorms developing in this region between
10-12z. While I can't totally discount this solution there is
currently a severe lack of clouds where the activity is expected
to evolve. Additionally the 10 member NCAR short-range ensemble
has only 1 member with any development and it is rather meager. At
this point I will carry some slight chance pops thinking some
spotty development is at least possible.
Otherwise it will be another hot and humid day with afternoon
heat indices in the 100-103 range across parts of eastern MO into
southwest IL. The main action is expected this afternoon. Morning
clouds that exist should thin and this should promote good heating
and a moderately unstable and uncapped air mass along and ahead of
an advancing cold front. The combination of convergence/lift with
the front and a more NE-SW oriented pre-frontal trof should lead
to the development of scattered to numerous thunderstorms from
central MO into central IL between 19-21z, with the activity
shifting to the south-southeast through the late afternoon and
evening hours along and ahead of the advancing boundaries.
Southern MO and southern IL will remain the primary area for
precipitation for the remainder of tonight. Can't quite figure out
the NAM with all its precipitation across northern MO but the main
boundary will reside to the south.
Glass
.LONG TERM... (Monday through Saturday)
Issued at 306 AM CDT Sun Jun 26 2016
The initial front will continue to ooze south of the CWA on Monday
however the air mass remains quite warm in its wake and we should
see another seasonably hot day, albiet with less humidity. A
secondary cold front will then begin pushing into northern MO and
central IL in the afternoon advancing south of the area on Monday
night. Cooler and drier conditions will then prevail Tuesday and
Wednesday as a prominent surface high builds southward through
the central U.S..
An amplified upper air pattern will be in place at midweek
featuring a rather broad, deep upper trof over eastern NOAM and
upper ridge centered through western NOAM. The long wave pattern
remains status quo through the end of the week and into the
weekend with and northwest flow aloft dominating. Temperatures
should remain at or below average for late June-early July. We
will have to closely monitor a series of short waves within the
northwest flow Wednesday into Friday and potential impacts to MO
and IL. At this time it appears the first several in the series
will mainly impact parts of the central Plains into western MO. A
stronger short wave and attendant front will bring perhaps the
best threat of showers and thunderstorms in the Friday/Saturday
time frame.
Glass
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1243 PM CDT Sun Jun 26 2016
Primary concern continues to be thunderstorms this afternoon into
the early evening. The primary threat area is expected to be along
and south of the I-70 corridor. Most likely scenario is that the
current storms southeast of Kansas City and southwest of St. Louis
will continue to strengthen and become more widespread as the
afternoon progresses. Some strong storms with wind gusts in
excess of 35kts are possible Storms should begin dissipating by
01-02Z and think there will only be isolated to widely scattered
showers by 06Z...primarily over the eastern Ozarks. Some guidance
is hinting at late night fog...but am not very confident in fog
development so have not mentioned it in TAFs at this point.
Elsewhere and otherwise, expect VFR conditions outside of
thunderstorms.
Specifics for KSTL:
Expecting thunderstorms currently moving into central Missouri to
increase in coverage and continue moving east into the vicinity
of the terminal late this afternoon. Some strong storms with wind
gusts in excess of 35kts are possible. The storms should continue
moving east into early evening and should also dissipate as we
lose daytime heating. Some guidance is hinting at late night
fog...but am not very confident in fog development so have not
mentioned in the Lambert TAF. Otherwise expect VFR conditions
outside of thunderstorms.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 26, 4:21 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
521 AM CDT SUN JUN 26 2016
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
521 AM CDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
GLASS
Thunderstorm Wind, Osage
- When
- June 26, 2:30 PM CST
- Where
- Osage County, 2.43 mi N of Westphalia to 2.41 mi S of Shubert
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.485, -92.006
Thunderstorm winds blew down a tree onto a house causing moderate damage. Also, several other trees and power lines were blown down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, June 26, 20161 injured · $1.0 million · 65 kt wind · 3 events
- Damaging Wind in Ohio, June 26, 2016$75,000 · 50 kt wind · 1 event
- Damaging Winds in Ohio, June 26, 2016$58,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, June 26, 2016$33,000 · 50 kt wind · 5 events
- Damaging Winds in Alabama, June 26, 2016$26,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 26, 20161 injured · $4,000 · 2.5 in hail · 13 events
- Lightning Strike in Kentucky, June 26, 20162 injured · 1 event
- Hail in Kansas, June 26, 20162.5 in hail · 8 events
- Hail and Damaging Winds in Oklahoma, June 26, 2016$10,000 · 1 in hail · 5 events
- Damaging Winds in Missouri, June 26, 2016$10,000 · 52 kt wind · 5 events
- Damaging Winds in Arkansas, June 26 to 27, 201658 kt wind · 5 events
- Hail and Damaging Winds in Missouri, June 26, 20161.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655180.